Key result
Pyridostigmine up-titration triggered coronary artery spasm presenting as ST-segment elevation and sinus arrest in a woman with myasthenia gravis, which was reproduced upon a 30 mg rechallenge.
Case Report (n=1)
Pyridostigmine up-titration can induce coronary artery spasm in patients with myasthenia gravis, which can be managed by substituting the drug and prescribing long-acting nitrates.
We present a case of pyridostigmine-induced coronary artery spasm in a woman with early-onset myasthenia gravis (MG) who suffered from acute chest discomfort a few days after pyridostigmine dose up-titration. Twelve-lead ECG demonstrated ST-segment elevation in inferior limb leads together with sinus arrest. Sublingual nitrate was immediately given, which rapidly relieved her symptoms concomitantly with the resolution of abnormal ECG findings. Coronary angiography showed normal coronary arteries reflecting the transient nature of the disease. A small dose of pyridostigmine was rechallenged under close monitoring in the coronary care unit and reproduced her chest discomfort. After the substitution of pyridostigmine with immunosuppressive agents and prescription of long-acting nitrate, she had no recurrence of chest discomfort, as well as well-controlled MG symptoms.
No takes yet. Share an insight, caveat, or question.
Chuapakdee et al. (2022) conducted a case report in Myasthenia gravis and coronary artery spasm (n=1). Pyridostigmine was evaluated on Coronary artery spasm. Pyridostigmine up-titration triggered coronary artery spasm presenting as ST-segment elevation and sinus arrest in a woman with myasthenia gravis, which was reproduced upon a 30 mg rechallenge.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: